Alert archive / North Carolina / Frost Advisories in 2011
Frost Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Apr 2, 2011, 3:50 AM EDT for 28 counties in North Carolina. It took effect at Apr 3, 2011, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 3:50 AM EDT (07:50 UTC)
- In effect from
- Apr 3, 2011, 1:00 AM EDT
- Expired
- Apr 3, 2011, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
All 28 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS72 KRAH 020750 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 350 AM EDT SAT APR 2 2011 ...STRONG WESTERLY WINDS EXPECTED TODAY... .STRONG WESTERLY WINDS WILL DEVELOP OVER CENTRAL NORTH CAROLINA BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. NCZ007>011-021>028-038>043-073>077-083>086-022100- /O.NEW.KRAH.FR.Y.0002.110403T0500Z-110403T1200Z/ /O.CON.KRAH.WI.Y.0004.110402T1300Z-110402T2200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD 350 AM EDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY. * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...WEST NORTHWEST AT 25 TO 30 MPH WITH FREQUENT GUSTS UP TO 40 TO 45 MPH. * TIMING...WINDS WILL RAPIDLY INCREASE BY 9 AM THIS MORNING... WITH THE STRONGEST WINDS OCCURRING BETWEEN 11 AM AND 4 PM. * IMPACTS...WINDS OF THIS MAGNITUDE COMBINED WITH RELATIVELY MOIST SOIL FROM RECENT RAINFALL MAY RESULT IN A FEW DOWNED TREES OR SPORADIC POWER OUTAGES...AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROUTES SUCH AS INTERSTATE 95 WHERE CROSS WINDS WILL BE THE STRONGEST. WINDS WILL QUICKLY SUBSIDE AFTER SUNSET THIS EVENING...AND LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE MID 30S. THIS WILL RESULT IN SCATTERED FROST DURING THE PRE-DAWN HOURS SUNDAY... ESPECIALLY IN RURAL AND OUTLYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE OUTSIDE...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ078-088-089-022100- /O.CON.KRAH.WI.Y.0004.110402T1300Z-110402T2200Z/ WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...FAYETTEVILLE...CLINTON 350 AM EDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...WEST NORTHWEST AT 25 TO 30 MPH WITH FREQUENT GUSTS UP TO 40 TO 45 MPH. * TIMING...WINDS WILL RAPIDLY INCREASE BY 9 AM THIS MORNING... WITH THE STRONGEST WINDS OCCURRING BETWEEN 11 AM AND 4 PM. * IMPACTS...WINDS OF THIS MAGNITUDE COMBINED WITH RELATIVELY MOIST SOIL FROM RECENT RAINFALL MAY RESULT IN A FEW DOWNED TREES OR SPORADIC POWER OUTAGES...AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROUTES SUCH AS INTERSTATE 95 WHERE CROSS WINDS WILL BE THE STRONGEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE OUTSIDE...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. $$ VINCENT
6 follow-up statements
970 WWUS72 KRAH 021456 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1056 AM EDT SAT APR 2 2011 ...STRONG WESTERLY WINDS EXPECTED THIS AFTERNOON... ...SCATTERED FROST LIKELY BY EARLY SUNDAY MORNING... .STRONG WESTERLY WINDS WILL DEVELOP OVER CENTRAL NORTH CAROLINA WITH THE STRONGEST GUSTS OCCURRING THIS AFTERNOON. WINDS WILL SUBSIDE BY EARLY EVENING. OVERNIGHT TEMPERATURES IN THE MID 30S WILL CAUSE PATCHY FROST TO DEVELOP BY EARLY SUNDAY MORNING. NCZ007>011-021>028-038>043-073>077-083>086-022200- /O.CON.KRAH.WI.Y.0004.000000T0000Z-110402T2200Z/ /O.CON.KRAH.FR.Y.0002.110403T0500Z-110403T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD 1056 AM EDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...WEST NORTHWEST AT 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 40 TO 45 MPH. * TIMING...WINDS WILL STRENGTHEN THROUGH EARLY AFTERNOON WITH THE STRONGEST GUSTS OCCURRING BETWEEN 2 PM AND 5 PM. * IMPACTS...WINDS OF THIS MAGNITUDE COMBINED WITH RELATIVELY MOIST SOIL FROM RECENT RAINFALL MAY RESULT IN A FEW DOWNED TREES AND SOME POWER OUTAGES. ALSO THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROUTES SUCH AS INTERSTATE 95 WHERE CROSS WINDS WILL BE THE STRONGEST. WINDS WILL QUICKLY SUBSIDE AFTER SUNSET THIS EVENING...AND LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE MID 30S. THIS WILL RESULT IN SCATTERED FROST DURING THE PRE-DAWN HOURS SUNDAY...ESPECIALLY IN RURAL AND OUTLYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE OUTSIDE...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ078-088-089-022200- /O.CON.KRAH.WI.Y.0004.000000T0000Z-110402T2200Z/ WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...FAYETTEVILLE...CLINTON 1056 AM EDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...WEST NORTHWEST AT 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 40 TO 45 MPH. * TIMING...WINDS WILL STRENGTHEN THROUGH EARLY AFTERNOON WITH THE STRONGEST WIND GUSTS OCCURRING BETWEEN 2 PM AND 5 PM. * IMPACTS...WINDS OF THIS MAGNITUDE COMBINED WITH RELATIVELY MOIST SOIL FROM RECENT RAINFALL MAY RESULT IN A FEW DOWNED TREES AND SPORADIC POWER OUTAGES. ALSO...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROUTES SUCH AS INTERSTATE 95 WHERE CROSS WINDS WILL BE THE STRONGEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE OUTSIDE...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. $$
874 WWUS72 KRAH 021929 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EDT SAT APR 2 2011 ...STRONG WESTERLY WINDS WILL CONTINUE UNTIL SUNSET... ...SCATTERED FROST LIKELY BY EARLY SUNDAY MORNING... .STRONG WESTERLY WINDS WILL CONTINUE UNTIL SUNSET. WINDS WILL SUBSIDE BY EARLY EVENING. OVERNIGHT TEMPERATURES IN THE MID 30S WILL CAUSE PATCHY FROST TO DEVELOP BY EARLY SUNDAY MORNING. NCZ007>011-021>028-038>043-073>077-083>086-030330- /O.CON.KRAH.WI.Y.0004.000000T0000Z-110402T2200Z/ /O.CON.KRAH.FR.Y.0002.110403T0500Z-110403T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD 329 PM EDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...WEST NORTHWEST AT 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 40 TO 45 MPH. WINDS WILL DECREASE QUICKLY WITH SUNSET. * TIMING...THE STRONGEST GUSTS WILL OCCUR THROUGH 5 PM. * IMPACTS...WINDS OF THIS MAGNITUDE COMBINED WITH RELATIVELY MOIST SOIL FROM RECENT RAINFALL MAY RESULT IN A FEW DOWNED TREES AND SOME POWER OUTAGES. ALSO THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROUTES SUCH AS INTERSTATE 95 WHERE CROSS WINDS WILL BE THE STRONGEST. * TEMPERATURES...OVERNIGHT LOWS WILL DROP INTO THE MIDDLE 30S. THESE COLD TEMPERATURES ALONG WITH CLEAR SKIES WILL ALLOW PATCHY FROST TO DEVELOP TOWARDS DAYBREAK...ESPECIALLY IN RURAL AND OUTLYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE OUTSIDE...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS AND BLOSSOMS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ078-088-089-022200- /O.CON.KRAH.WI.Y.0004.000000T0000Z-110402T2200Z/ WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...FAYETTEVILLE...CLINTON 329 PM EDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...WEST NORTHWEST AT 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 40 TO 45 MPH. WINDS WILL DECREASE QUICKLY WITH SUNSET. * TIMING...THE STRONGEST GUSTS WILL OCCUR THROUGH 5 PM. * IMPACTS...WINDS OF THIS MAGNITUDE COMBINED WITH RELATIVELY MOIST SOIL FROM RECENT RAINFALL MAY RESULT IN A FEW DOWNED TREES AND SPORADIC POWER OUTAGES. ALSO...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROUTES SUCH AS INTERSTATE 95 WHERE CROSS WINDS WILL BE THE STRONGEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE OUTSIDE...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. $$ JO
939 WWUS72 KRAH 022201 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 601 PM EDT SAT APR 2 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM THROUGH 8 AM... .CLEARING SKIES AND COLD TEMPERATURES WILL SUPPORT THE DEVELOPMENT OF PATCHY FROST. NCZ007>011-021>028-038>043-073>077-083>086-030615- /O.EXP.KRAH.WI.Y.0004.000000T0000Z-110402T2200Z/ /O.CON.KRAH.FR.Y.0002.110403T0500Z-110403T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD 601 PM EDT SAT APR 2 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... * LOCATIONS...AREAS ACROSS THE NORTHERN COASTAL PLAIN AND PIEDMONT WILL EXPERIENCE PATCHY FROST...ESPECIALLY IN OUTLYING AREAS. * TEMPERATURES...OVERNIGHT LOWS WILL DROP INTO THE MIDDLE 30S. THESE COLD TEMPERATURES ALONG WITH CLEAR SKIES WILL ALLOW PATCHY FROST TO DEVELOP TOWARDS DAYBREAK...ESPECIALLY IN RURAL AND OUTLYING AREAS. * IMPACTS...TENDER VEGETATION ALONG WITH EARLY BLOSSOMS COULD BE DAMAGED BY DEVELOPING FROST. SENSITIVE PLANTS SHOULD BE BROUGHT INDOORS AND PROTECTED IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS AND BLOSSOMS MAY BE DAMAGED IF LEFT UNCOVERED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ078-088-089-022315- /O.EXP.KRAH.WI.Y.0004.000000T0000Z-110402T2200Z/ WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...FAYETTEVILLE...CLINTON 601 PM EDT SAT APR 2 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... WINDS ARE SLOWLY DECREASING WITH SUNSET AND GUSTS EARLY THIS EVENING AREA ALL UNDER 40 MPH. THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. $$
974 WWUS72 KRAH 022307 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 707 PM EDT SAT APR 2 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM THROUGH 8 AM... .CLEARING SKIES AND COLD TEMPERATURES WILL SUPPORT THE DEVELOPMENT OF PATCHY FROST. NCZ007>011-021>028-038>043-073>077-083>086-030900- /O.CON.KRAH.FR.Y.0002.110403T0500Z-110403T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD 707 PM EDT SAT APR 2 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * LOCATIONS...AREAS ACROSS THE NORTHERN COASTAL PLAIN AND PIEDMONT WILL EXPERIENCE PATCHY FROST...ESPECIALLY IN OUTLYING AREAS. * TEMPERATURES...OVERNIGHT LOWS WILL DROP INTO THE MIDDLE 30S. THESE COLD TEMPERATURES ALONG WITH CLEAR SKIES WILL ALLOW PATCHY FROST TO DEVELOP TOWARDS DAYBREAK...ESPECIALLY IN RURAL AND OUTLYING AREAS. * IMPACTS...TENDER VEGETATION ALONG WITH EARLY BLOSSOMS COULD BE DAMAGED BY DEVELOPING FROST. SENSITIVE PLANTS SHOULD BE BROUGHT INDOORS AND PROTECTED IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS AND BLOSSOMS MAY BE DAMAGED IF LEFT UNCOVERED. && $$
389 WWUS72 KRAH 030811 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 411 AM EDT SUN APR 3 2011 ...FROST ADVISORY REMAINS IN EFFECT THROUGH 8 AM THIS MORNING... .CLEAR SKIES AND TEMPERATURES IN THE LOWER TO MIDDLE 30S WILL SUPPORT THE DEVELOPMENT OF FROST PRIOR TO SUNRISE. NCZ007>011-021>028-038>043-073>077-083>086-031200- /O.CON.KRAH.FR.Y.0002.000000T0000Z-110403T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD 411 AM EDT SUN APR 3 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...EVERYWHERE EXCEPT THE SOUTHEAST COASTAL PLAIN. * TEMPERATURES...LOWS THIS MORNING WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S WITH CLEAR SKIES. AS A RESULT...AREAS OF FROST WILL DEVELOP PRIOR TO SUNRISE...ESPECIALLY IN RURAL AND OUTLYING AREAS. * IMPACTS...TENDER VEGETATION ALONG WITH EARLY BLOSSOMS COULD BE DAMAGED BY DEVELOPING FROST. SENSITIVE PLANTS SHOULD BE BROUGHT INDOORS AND PROTECTED IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS AND BLOSSOMS MAY BE DAMAGED IF LEFT UNCOVERED. $$ VINCENT
628 WWUS72 KRAH 031147 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 747 AM EDT SUN APR 3 2011 NCZ007>011-021>028-038>043-073>077-083>086-031300- /O.EXP.KRAH.FR.Y.0002.000000T0000Z-110403T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD 747 AM EDT SUN APR 3 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES WILL BEGIN TO RISE INTO THE UPPER 30S AND 40S AFTER 8 AM...AND THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ VINCENT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 2, 3:09 AM EDT, 41 minutes earlier.
Area forecast discussion, Apr 2, 3:09 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 309 AM EDT SAT APR 02 2011 .SYNOPSIS... HIGH PRESSURE OVER THE DEEP SOUTH AND A STRONG LOW PRESSURE SYSTEM OVER THE CANADIAN MARITIMES WILL CREATE WINDY CONDITIONS ACROSS CENTRAL NORTH CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY NIGHT AND LINGER OVER THE REGION THROUGH SUNDAY. THE HIGH WILL MOVE OFFSHORE SUNDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT...ALLOWING WINDY CONDITIONS TO DEVELOP ONCE AGAIN ON MONDAY. && .NEAR TERM /TODAY/... AS OF 300 AM SATURDAY... 06Z SFC ANALYSIS SHOWED A WEAK CLIPPER LOW IN VICINITY OF LAKE ERIE...WITH A TROUGH EXTENDING SOUTH/SW THROUGH THE OH VALLEY. VERY DEEP (973 MB) LOW PRESSURE WAS CENTERED OVER THE CANADIAN MARITIMES. ALOFT...06Z WV IMAGERY AND RUC DATA SHOWED A VIGOROUS H5 SHORTWAVE MOVING INTO WV/VA IN SPEEDY NW FLOW ALOFT. THROUGH SUNRISE: CONVECTIVE SHOWER ACTIVITY CURRENTLY MOVING ACROSS THE MOUNTAINS AND WEST/N PIEDMONT ARE ASSOC/W A VIGOROUS H5 SHORTWAVE AND VERY STEEP MID-LEVEL LAPSE RATES (7.5-8C/KM PER SPC MESO). HOWEVER...DUE TO DEEP/STRONG NW DOWNSLOPE FLOW THROUGHOUT THE COLUMN...EXPECT PRIMARILY VIRGA...ALTHOUGH A FEW ISOLATED SHOWERS WILL REMAIN POSSIBLE THROUGH 12Z THIS MORNING...PRIMARILY ALONG/NORTH OF THE INTERSTATE 85 CORRIDOR IN THE N/NW PIEDMONT. LIGHTNING ACTIVITY WAS ASSOC/W THE AFOREMENTIONED SHOWERS OVER THE MOUNTAINS EARLIER...BUT NO LIGHTNING HAS BEEN OBSERVED SINCE ~0430Z. GIVEN LATEST RADAR AND WV/IR SAT TRENDS...CANNOT RULE OUT A FEW LIGHTNING STRIKES N/NE OF THE TRIANGLE THROUGH 09-12Z. TODAY: EXPECT SUBSIDENCE BY EARLY AFTERNOON IN THE WAKE OF THE SHORTWAVE CURRENTLY MOVING INTO THE AREA...WITH WARMING TEMPS ABOVE 550 MB. HOWEVER...ADDITIONAL SHORTWAVE ENERGY IN NW FLOW ALOFT IS EXPECTED TO DIVE THROUGH SOUTH/SE VA AND NORTHEAST NC LATER THIS AFTERNOON...AND THE FAR NORTHEAST COASTAL PLAIN COULD SEE ENOUGH UPPER LEVEL FORCING FOR A FEW ISOLD SHOWERS (GFS/NAM/ ECMWF HINT AT THE POSSIBILITY)...ALTHOUGH THE BEST CHANCE FOR SUCH ACTIVITY WOULD LIKELY BE IN SOUTHEAST VA OR FAR NORTHEAST NC WHERE THE BETTER FORCING IS PROGGED TO BE. ADDITIONALLY...FCST SOUNDINGS SHOW UNREALISTIC SFC DEWPOINTS THIS AFTERNOON GIVEN STRONG WEST/WNW DOWNSLOPE FLOW...AND AS A RESULT...THE MODELS MAY BE OVERDOING SBCAPE/MLCAPE DURING PEAK HEATING. PERHAPS RELATIVELY HIGH SOIL MOISTURE FROM RECENT RAINFALL WILL KEEP DEWPOINTS A BIT HIGHER THAN IS TYPICAL WITH STRONG DOWNSLOPE FLOW...HOWEVER...THAT IS STILL TOUGH TO BELIEVE WITH 35-45 KT FLOW IN A DEEP MIXED LAYER. WITH ALL THIS IN MIND...WILL KEEP THE FCST DRY. FOR HIGH TEMPERATURES... PREFER THE DRY ADIABATIC METHOD MIXING UP TO 750 MB THIS AFTERNOON...WHICH INDICATES HIGHS RANGING FROM THE LOWER 60S N/NW TO MID 60S S/SE. WIND ADVISORY: STRONG WINDS FROM MID/LATE MORNING THROUGH THE AFTERNOON APPEAR ON TRACK...AND WILL CONTINUE THE WIND ADVISORY. FCST SOUNDINGS SHOW A VERY DEEP MIXED LAYER THIS AFTERNOON...UP TO ~750 MB OR ~7000 FT AGL...WITH 35-45 KT FLOW IN THE MIXED LAYER. WESTERLY FLOW THROUGHOUT THE MIXED LAYER APPEARS RELATIVELY UNIFORM ON THE WAY UP...SUGGESTING WE SHOULD SEE RELATIVELY HIGH SUSTAINED WINDS (20-30KT)...WITH GUSTS UP TO 40 KT POSSIBLE. IT IS DIFFICULT TO SAY WHETHER OR NOT THERE IS ENOUGH SOIL MOISTURE FROM RECENT RAINFALL TO WEAKEN ROOTS AND ALLOW FOR WINDS OF THIS MAGNITUDE TO KNOCK DOWN A FEW TREES/CAUSE A FEW SPORADIC POWER OUTAGES...BUT...AT THE VERY LEAST...IT'S POSSIBLE. -VINCENT && .SHORT TERM /TONIGHT THROUGH SUNDAY/... AS OF 230 AM SATURDAY... A FROST ADVISORY WILL BE ISSUED FOR THE PIEDMONT...SANDHILLS...AND NORTHERN COASTAL PLAIN TONIGHT. HIGH PRESSURE IS FORECAST TO MOVE DIRECTLY OVERHEAD OF CENTRAL NORTH CAROLINA BETWEEN 06Z-12Z PROVIDING EXCELLENT RADIATIONAL COOLING OF THE DRY AIR IN PLACE. DEW POINTS ARE FORECAST TO BEGIN THE NIGHT AT IN THE 20S. WINDS ARE FORECAST TO BECOME LIGHT JUST AFTER SUNSET THEN CALM OVERNIGHT. MODELS ALSO AGREE ON A MOSTLY CLEAR FORECAST WITH THE INCREASE IN HIGH CLOUDS DELAYED TO AROUND OR NEAR DAYBREAK. SINCE LOWS ARE EXPECTED TO RANGE BETWEEN 33 AND 36 IN RURAL AREAS ACROSS THE PIEDMONT... SANDHILLS... AND NORTHERN COASTAL PLAIN WE WILL ISSUE A FROST ADVISORY FOR SCATTERED FROST. LOWS IN THE UPPER 30S ARE EXPECTED FROM (FAYETTEVILLE TO GOLDSBORO) ABOVE THE THRESHOLD MID 30S FOR AN ADVISORY. A STRONG WARMING TREND WILL ENSUE SUNDAY AS THE H85 WARM FRONT SHIFTS QUICKLY NORTH OF OUR REGION EARLY IN THE DAY. SW WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH. HIGHS SHOULD REACH 67-72 WITH MOSTLY SUNNY SKIES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 259 AM SATURDAY... SUNDAY NIGHT INTO MONDAY... STRONG WARMING WILL CONTINUE MONDAY WITH HIGH PRESSURE OFFSHORE AND A DEEPENING TROUGH OUT OVER THE MISSISSIPPI VALLEY. MODELS SUGGEST AN INCREASING LOW LEVEL JET LATE SUNDAY NIGHT BUT THIS WOULD REMAIN ELEVATED DUE TO THE NOCTURNAL INVERSION. SKIES WILL BE MOSTLY CLEAR SUNDAY NIGHT WITH LOWS IN THE 45-52 RANGE (WARMEST SW AND COOLEST NE AS SUGGESTED BY THE LOW LEVEL THICKNESS PATTERN). MOSTLY SUNNY SKIES ARE EXPECTED FOR A GOOD PORTION OF THE DAY MONDAY WITH INCREASING CLOUDINESS DURING THE MID TO LATE AFTERNOON EXPECTED FROM THE WEST. SOUTHWEST WINDS WILL INCREASE AND SHOULD REACH INTO THE BREEZY OR EVEN WINDY CATEGORIES. 15-20 MPH SUSTAINED WINDS FROM THE SW SHOULD GUST TO 30 OR 35. HIGHS SHOULD REACH THE LOWER 80S IN THE EAST WITH MID 70S IN THE WEST. LATE MONDAY INTO MONDAY NIGHT... MODELS CONTINUE TO SPEED UP THE TIMING OF THE PROGRESSIVE BUT DEEP MID-UPPER TROUGH AND ASSOCIATED COLD FRONT FOR EARLY WEEK. IT NOW APPEARS THAT THE SYSTEM WILL BE BEARING DOWN ON THE MOUNTAINS BY SUNSET WITH A STRONG LINE OF CONVECTION. CONVECTION IS FORECAST TO BE MAINTAINED OVERNIGHT DRIVEN BY STRONG HEIGHT FALLS AND THE STRONG LIFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF A 120+ KT UPPER JET FORECAST TO CROSS THE REGION. WE WILL CONTINUE TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK THE POSSIBILITY OF SEVERE THUNDERSTORMS WITH THE SYSTEM MONDAY NIGHT. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED WITH STORM TOTAL QPF OF POTENTIALLY 1 TO 1.5 INCHES IN A FEW HOURS. WE WILL BUMP UP THE POP TO LIKELY MONDAY NIGHT... ENDING EARLY TUESDAY MORNING IN THE EAST. LOWS WILL COOL INTO THE 40S WEST AND LOWER TO MID 50S EAST. TUESDAY THROUGH THURSDAY... STRONG COOLING WILL ARRIVE ON TUESDAY KNOCKING BACK TEMPERATURES 15 DEGREES OR SO FROM THE HIGHS ON MONDAY. THE SKIES WILL BECOME MOSTLY SUNNY. HIGHS SHOULD HOLD IN THE 60S WITH A GUSTY NW WIND. SCATTERED FROST MAY AGAIN BE A CONCERN EARLY WEDNESDAY WITH LOWS IN THE 30S EXPECTED. THE LATEST MODELS SUGGEST STRONG WARMING AGAIN WED-THU AS UPPER RIDGING BUILDS OVER THE SE STATES AND THE SURFACE HIGH SHIFTS OFFSHORE BY WED AFTERNOON. DRY SUNNY WEATHER IS FORECAST WED AND THU WITH HIGHS IN THE LOWER TO MID 70S WED AND 75-80 THU. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... AS OF 145 AM SATURDAY... 24-HR TAF PERIOD: VFR CONDITIONS WILL PREDOMINATE THROUGH THE TAF PERIOD IN ASSOC/W NW FLOW ALOFT. A STRONG UPPER LEVEL SHORTWAVE WILL MOVE SOUTHEAST INTO VA AND NORTHERN NC THROUGH 12Z THIS MORNING. ISOLD SHOWERS WILL BE POSSIBLE AT INT/GSO/RDU/RWI...HOWEVER...VFR CONDITIONS ARE STILL EXPECTED TO PREDOMINATE. AT WORST...A SHORT PERIOD OF MVFR CONDITIONS COULD BE ASSOC/W ANY ISOLD SHOWERS. THE PRIMARY AVIATION CONCERN THROUGH THE TAF PERIOD WILL BE STRONG WESTERLY WINDS DURING THE DAY IN ASSOC/W STEEP LOW LEVEL LAPSE RATES AND 35-45 KT FLOW IN THE MIXED LAYER. EXPECT WINDS TO INCREASE QUICKLY AFTER SUNRISE... BECOMING WEST AT ~20G30KT 12-15Z AT ALL TAF SITES. PEAK WESTERLY WINDS OF 25G40KT WILL BE POSSIBLE LATE MORNING THROUGH MID AFTERNOON (~16-20Z). EXPECT WINDS TO SUBSIDE QUICKLY BY SUNSET...FURTHER WEAKENING BY THE END OF THE TAF PERIOD IN ASSOC/W A STRONG NOCTURNAL INVERSION. SUNDAY/SUNDAY NIGHT: VFR CONDITIONS WILL PREDOMINATE THROUGH MONDAY. SFC HIGH PRESSURE WILL BUILD OVER CENTRAL NC BY 12Z SUN...MOVING OFFSHORE BY SUNDAY AFTERNOON AS A DEEP LOW PRESSURE SYSTEM MOVES FROM THE MIDWEST TOWARD THE GREAT LAKES...WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH THE CENTRAL MS RIVER VALLEY. THE PRESSURE GRADIENT WILL TIGHTEN ONCE AGAIN SUN NIGHT IN ADVANCE OF THE APPROACHING COLD FRONT...WITH SOUTHERLY WINDS INCREASING TO 10-15 KT AFTER 00Z MON. FCST SOUNDINGS SHOW A STRONG SOUTHWESTERLY LOW LEVEL JET DEVELOPING SUN NIGHT...WITH 50-60 KT SOUTHWEST FLOW AS LOW AS 2 KFT AGL AFTER 06Z MON. HOWEVER...PATTERN RECOGNITION (WARM ADVECTION AHEAD OF AN APPROACHING FRONT) WOULD SUGGEST ENOUGH MIXING TO PRECLUDE THE POSSIBILITY OF LOW LEVEL WIND SHEAR. MONDAY/MONDAY NIGHT: STRONG SOUTHWESTERLY WINDS ARE EXPECTED ON MON...WITH WINDS RAPIDLY STRENGTHENING AFTER SUNRISE (12-15Z) TO ~20G30KT...WITH PEAK WINDS OF 25G40 KT POSSIBLE LATE MON MORNING THROUGH MID AFTERNOON. LATEST MODEL GUIDANCE HAS SPED UP THE COLD FRONT CROSSING THE AREA. COLD FRONTAL PASSAGE IS EXPECTED TO OCCUR MONDAY NIGHT (00-12Z TUE). WIDESPREAD SHOWERS AND ISOLD THUNDERSTORMS ARE EXPECTED WITH THE FRONT IN THAT TIME FRAME. VFR CONDITIONS WILL RETURN IN THE WAKE OF THE FRONT THROUGH MID-WEEK. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM EDT SATURDAY FOR NCZ007>011- 021>028-038>43-073>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM..BADGETT AVIATION...VINCENT
Hazardous weather outlook, Apr 2, 2:25 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 225 AM EDT SAT APR 2 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-030630- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 225 AM EDT SAT APR 2 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. LOWS TONIGHT ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S. A FROST ADVISORY WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY CONDITIONS SIMILAR TO TODAY ARE EXPECTED AGAIN ON MONDAY AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE ACROSS CENTRAL NORTH CAROLINA MONDAY NIGHT. LOCALLY HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. VINCENT
Nearby
Frost Advisories in North Carolina, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.